This is very urgent, I was literally just having sex with my boyfriend (I am on the pill and we were using a condom).
He finished inside me (with the condom on) and when he took it off we noticed that it had broke very badly and basically didn’t had its tip anymore.
When I got up this gooey pinkish/redish thing started coming out of me and I freaked out, it looks a lot like blood (and it came in a very larger amount than I have ever had due to having sex) and I not only do I not get any withdrawn bleeding from the pill even if I did my placebo pills would only have been taken in a couple weeks.
I am really unsure about how safe we really were now, should I take a plan B pill just in case?
I have been taking the pills around the same time and can’t recal any diarreia or anything like that in the last few days but I am REALLY scared and really really would not mind the extra hormones if taking it meant my peace of mind would be secure.
What should I do? What this bleeding could be?
First up: if you have been taking your pills correctly, there’s really nothing Plan B can do that your pill isn’t already doing more effectively. It’s made of one of the two hormones your pill is, and more hormones can’t really do more here save cause more side effects that can often cause more worry than relief. But it’s your call!
In terms of the bloody discharge, if your condom broke, chances are good you were not using enough lubricant with it. And if that’s the case, there probably wasn’t enough lubrication for your vagina, either, which can cause abrasion which can cause some bleeding.
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead
After I posted this I did ended up taking the plan B just to be safe.
Is been almost exactly three weeks, I just started my new pill chart today after the four days of placebo pills and noticed some brownish jelly-like discharge.
Should I be worried? I used to get some withdraw bleeding from the pill but haven't gotten it for all of 2022, could it be a side effect of the plan B or should I get a pregnancy test?
One of the common side effects of emergency contraception like Plan B is that it can cause some irregularity in your cycle. If you're on the pill, that can include when your withdrawal bleed comes. So that's likely why you haven't got a withdrawal bleed so far.
Sorry, I think that I wasn't clear on my question.
The discharge (supposed withdraw bleeding) was unexpected because I didn't had any bleeding during placebo pills for all of last year (2022).
My worry is not about the bleeding not coming, but about it coming only this time after so long and the brownish color it came with, could this be a sign of pregnancy or just a side effect of the plan B?
Ah, okay, thank you for that, I misunderstood! It's possible this is a side effect of plan B, but it's also totally normal to have instances where your discharge is a little odd without anything bigger being wrong. Did it only happen once? And has it been accompanied by any discomfort or pain of any kind?
Thank you for the response! Sorry if I sounded a little harsh or confusing english is not my first language.
The discharge just happened, I don't know if it will continue throughout the day or not.
I haven't experiend any type of pain or anything different what so ever, just the discharge.
I have no idea if this makes any difference, but I have also been especially anxious this month due to the BAR exam I will have to take in february.
No worries! Since it's only happened today, I wouldn't say it's cause for concern. If you notice it's not stopping, or it matches with the warning signs in this article, then it might be time to check in with a healthcare provider: Honorably Discharged: A Guide to Vaginal Secretions
Thanks for the article!
Do you think I should buy a pregnancy test just in case or really there are no signs here that this could be the case with me?
Also, about the first problem I brought up in this thread- the broken condom.
How could I prevent it from happening again?
I don’t think a pregnancy test would be necessary here since you are on the pill and took Plan B. However, if it’ll soothe some anxieties as I know you have a lot going on, then it’s entirely your call.
Also, about making sure the condom doesn’t break in the future, I would recommend either looking into other condom brands or purchasing and applying lube to the condom. Sometimes this is an issue with the brand itself or there simply wasn’t enough lubrication and the friction caused the condom to tear. We have some great resources on lube if you’re interested! Let me know and I’ll link them. I hope this helps and good luck on the BAR exam!
Here's a link to our basic guide for condom use, which goes over proper usage and storage procedure: Condom Basics: A User's Manual. Using and storing condoms properly will make it much less likely for one to break in the future.
Hi! Thanks for the answer
I would love if you could please link those articles about lube, would help me very much.
About the pregnancy test, I think doing it maybe would be worse because I’ve had had moments in the past where I would obsessively test even with no actual chance of pregnancy (I do have OCD so it makes sense for me to act this way) so I will think about it a little bit more.
Just another follow up, I did ended up buying some new lubes and we are very excited to start using them, lube definately is going to be a must to us from now on to not risk another broken condom.
Another thing, the day after that brownish discharge I continued to have (very little) discharge in a more crimson red color which really looks like the withdraw bleeding I used to experience in the years after I had just started taking the pill (it started brown, became crimson/light red, then crimson again).
Today I also had a very small bleeding in a very light red color (I am currently on the third day of the new pill chart), can I be confident that this is my withdraw bleeding that came again this time because the plan B made my uterus lining shed because of the extra dose of hormones or should I be worried that the bleeding continued for three days after the start of the pill chart and maybe check with a gynecologist?
Going to one really wouldn't be a problem because healthcare is free and super accesible here and they probably could squeeze me in soon if it was an emergency. Is this one?
I'm pretty sure I'm out off the woods when it comes to pregnancy and do not intend on taking a test any time soon because if I was pregnant I probably I woudn't be bleeding and even if I wasn't bleeding the chances were really slim already, this further bleeding just confirms that, right?
I'm so sorry to keep bothering with this questions here, I really have been studying about 12 hours a day for my upcoming test and going to a gyno would take a lot of my studying time from me but of course my health always comes first and I would go to one if needed.
Don’t apologize! You have a lot going on! Are you experiencing any pain? Considering that you’re on the pill, took Plan B, and experiencing bleeding, it’s very unlikely that you’re pregnant. I know you said that you don’t usually bleed during your placebo/withdraw week but Plan B can impact/change that. With that, I don’t think it’s necessary to check in with a gynecologist.
I hope this situation isn’t impacting your studies and mental health negatively. By any chance, do you see a therapist for your OCD? If you don’t, there’s absolutely no pressure to see one. I just want to see if we can provide any resources if you’re interested in that.